Alert archive / New Mexico / Special Weather Statements in 2017
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jun 6, 2017, 5:21 PM MDT for Guadalupe County, New Mexico. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 5:21 PM MDT (23:21 UTC)
- Expired
- Jun 6, 2017, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Albuquerque, NM
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 87 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
801 WWUS85 KABQ 062321 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 521 PM MDT TUE JUN 6 2017 NMZ533-062345- Guadalupe County- 521 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GUADALUPE COUNTY UNTIL 545 PM MDT... At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Puerto De Luna, or 9 miles east of Santa Rosa, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of east central Guadalupe County. && A severe thunderstorm watch remains in effect until 1000 PM MDT for east central New Mexico. LAT...LON 3492 10464 3499 10448 3488 10429 3476 10454 TIME...MOT...LOC 2321Z 315DEG 12KT 3491 10451 $$ Guyer
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jun 6, 2:41 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jun 6, 2:41 PM MDT, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 241 PM MDT Tue Jun 6 2017 .SYNOPSIS... Showers and thunderstorms will continue over central and eastern NM through Wednesday. Some of these storms may become severe across the eastern plains today and Wednesday. Drier air will invade western NM Thursday then push across the entire state Friday. Temperatures will remain very warm with lots of 80s and 90s through the end of the week. An upper level trough will slide north of NM Saturday through Monday and bring a return to very dry and windy conditions. Fire danger will be high in this pattern over the weekend. Temperatures will cool through the weekend across central and western NM while the east remains hot. Dry conditions may persist over the region through all of next week. && .DISCUSSION... A very active pattern in place w/ abundant moisture and instability across eastern NM beneath an upper level ridge centered over western NM. A 40kt 300mb speed max along the eastern periphery of the ridge will help aid convective development over central and eastern NM thru this evening. A severe thunderstorm watch is in effect. Already seeing impressive cells develop along the east slope of the Sangres and the Central Highlands. Convective clusters along with supercells will move southeast thru the Pecos Valley and onto the Caprock per latest HRRR/RAP guidance. Boundary collisions in the Rio Grande Valley will also lead to some storms with gusty outflow winds and small hail. Another active day likely Wednesday but confidence not as high since models are not indicating as much upper level support. Will also be interesting to see how much low level instability is worked over from today across the east. Nonetheless, still expecting at least some strong storms across eastern NM. Gap winds likely again this evening may become briefly strong and recharge moisture for more storms along the ContDvd Wednesday. Another round of gap winds for the Rio Grande Valley likely Wednesday evening. Changes arrive over western NM Thursday as an upper trough begins to spread drier west/southwest flow aloft over the southwest CONUS. Storms will still be likely over the northern mountains and portions of the plains and southern high terrain. The drier more westerly wind component over central and western areas will also allow temps to soar into the 90s. Friday through early next week will feature a significant change to much drier and windy conditions over a widespread area of NM. Temps will cool below normal across central and western NM. However, the east will remain very hot with downslope westerly flow. Guyer && .FIRE WEATHER... Showers and thunderstorms have developed over the high terrain, primarily focused over the northern mountains with a secondary area over the continental divide. The deeper moisture is certainly east of the Rio Grande, and hence storms west of the river will produce less overall wetting rainfall. Storms east of the central mountain chain will also have the potential to turn strong to severe with very gusty winds and large hail. With storms congealing and expanding over the plains this evening, an easterly wind shift could spread back toward the mountains, ushering higher moisture (dewpoints) and squirting some gusty east wind into the central valleys of NM. Excellent overnight humidity recovery is expected for the eastern half of the state, and good recovery in the central zones. A very similar regime will transpire on Wednesday with comparable placement and coverage of storms. Temperatures will be with a few degrees either side of normal, much like today with the lowest minimum humidity found in the northwestern and far west central zones where readings of 10 to 15 percent are expected. Prevailing winds will be light to moderate with strong and erratic gusts found near any shower or thunderstorm activity. Into Thursday, drier air will invade more of northwestern to north central NM, shutting down thunderstorm potential there. Otherwise, it will be business as usual with strong wetting storms along and east of the central mountain chain Thursday afternoon. Forecast models continue to advertise potential for even drier westerly flow by Friday as the ridge aloft begins to break down in response to an approaching Pacific trough. Confidence is growing that the the moisture will be scoured out, even in the plains of NM with limited storm coverage, warmer temperatures, and breezy conditions prevailing through the weekend. While conditions may not meet critical thresholds by definition, this stretch will be of utmost concern given the large number of ongoing controlled burns due to the dry and still unstable conditions. 52 && .AVIATION... 18Z TAF CYCLE Showers and thunderstorms are quickly developing over the higher terrain, and a secondary area has popped up just east of the continental divide in west central New Mexico. Activity will tend to drift east or southeast at about 10 to 15 mph, gradually expanding into the eastern plains of the state by late afternoon and into the evening. Some strong to severe cells will be possible in the eastern half of the state with large hail, gusty downburst winds, and heavy downpours that will temporarily bring ceilings/visibility down to MVFR/IFR categories. Any storms that develop along or west of the Rio Grande would generally tend to produce more gusty winds rather than heavy rain/hail. Storms will slowly diminish through the evening and into the early morning hours Wednesday. 52 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 57 93 57 92 / 5 5 10 0 Dulce........................... 46 85 45 84 / 5 20 10 10 Cuba............................ 53 86 53 87 / 10 30 20 10 Gallup.......................... 48 90 50 87 / 5 10 20 5 El Morro........................ 45 84 46 82 / 5 10 30 10 Grants.......................... 51 87 52 87 / 5 20 30 10 Quemado......................... 58 85 57 82 / 10 20 30 20 Glenwood........................ 54 96 54 95 / 20 30 30 20 Chama........................... 45 79 45 78 / 20 40 30 30 Los Alamos...................... 58 78 58 81 / 30 50 40 20 Pecos........................... 51 78 51 82 / 50 60 50 30 Cerro/Questa.................... 47 74 48 78 / 40 50 50 30 Red River....................... 41 67 41 71 / 40 60 60 30 Angel Fire...................... 38 70 38 74 / 50 70 60 30 Taos............................ 47 81 46 83 / 30 40 50 20 Mora............................ 48 73 49 78 / 40 60 60 30 Espanola........................ 59 86 59 88 / 20 20 30 10 Santa Fe........................ 57 80 57 82 / 40 30 40 20 Santa Fe Airport................ 55 86 55 87 / 30 30 30 10 Albuquerque Foothills........... 63 92 63 92 / 30 20 30 5 Albuquerque Heights............. 65 91 63 91 / 20 20 30 5 Albuquerque Valley.............. 64 92 63 92 / 20 20 30 5 Albuquerque West Mesa........... 63 92 62 93 / 20 20 30 5 Los Lunas....................... 62 94 61 94 / 20 20 30 10 Rio Rancho...................... 63 90 62 91 / 20 20 30 5 Socorro......................... 63 93 63 92 / 30 20 30 20 Sandia Park/Cedar Crest......... 52 82 53 86 / 40 30 40 10 Tijeras......................... 58 88 58 89 / 30 20 30 5 Moriarty/Estancia............... 52 83 53 86 / 30 40 40 20 Clines Corners.................. 53 79 53 83 / 40 60 50 20 Gran Quivira.................... 56 84 56 85 / 30 40 40 20 Carrizozo....................... 62 88 62 87 / 30 30 40 10 Ruidoso......................... 53 77 53 80 / 50 60 50 30 Capulin......................... 50 73 50 79 / 60 60 50 30 Raton........................... 49 78 49 84 / 50 60 60 30 Springer........................ 49 80 49 86 / 40 60 60 20 Las Vegas....................... 50 76 50 82 / 40 60 50 30 Clayton......................... 56 79 54 84 / 60 50 40 20 Roy............................. 52 78 53 84 / 50 60 50 20 Conchas......................... 60 86 61 90 / 50 40 40 20 Santa Rosa...................... 56 85 57 90 / 50 40 50 20 Tucumcari....................... 59 87 59 92 / 60 40 40 20 Clovis.......................... 60 85 60 89 / 70 40 40 20 Portales........................ 62 86 62 89 / 70 40 40 20 Fort Sumner..................... 62 87 62 90 / 60 40 40 20 Roswell......................... 64 91 63 94 / 60 30 40 20 Picacho......................... 59 84 59 86 / 50 50 50 30 Elk............................. 56 79 57 81 / 50 60 50 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 6, 11:28 AM MDT, 5 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Albuquerque NM 1128 AM MDT Tue Jun 6 2017 NMZ501>540-071100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1128 AM MDT Tue Jun 6 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon into this evening for much of the east central and southeast plains of New Mexico where thunderstorms will be capable of producing large hail, damaging winds, and perhaps a brief tornado. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong to possibly severe thunderstorms are forecast Wednesday across portions of eastern New Mexico. A few thunderstorms will be capable of producing large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today and Wednesday for eastern New Mexico due to the threat for severe thunderstorms. GUYER
In the hours before
Special weather statement, Jun 6, 4:23 PM MDT, 58 minutes before
Special Weather Statement National Weather Service Albuquerque NM 423 PM MDT TUE JUN 6 2017 NMZ537-539-062245- Eastern Lincoln County-De Baca County- 423 PM MDT TUE JUN 6 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN AND WEST CENTRAL DE BACA COUNTIES... At 423 PM MDT, a strong thunderstorm was located 7 miles northeast of Ramon, or 28 miles southeast of Vaughn, moving southeast at 10 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Ramon. This includes Highway 285 between Mile Markers 167 and 182. Guyer
Special weather statement, Jun 6, 4:32 PM MDT, 49 minutes before
Special Weather Statement National Weather Service Albuquerque NM 432 PM MDT TUE JUN 6 2017 NMZ526-539-062245- Eastern Lincoln County-South Central Mountains- 432 PM MDT TUE JUN 6 2017 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LINCOLN COUNTY... At 432 PM MDT, a strong thunderstorm was located near Encinoso, or 28 miles northeast of Ruidoso, moving southeast at 10 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Lincoln, Encinoso, Lincoln State Monument and Arabela. Guyer
Local storm report, Jun 6, 4:43 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
443 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL 1 SW ROY 35.94N 104.21W
06/06/2017 E1.00 INCH HARDING NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1702017
50Local storm report, Jun 6, 4:54 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT TUE JUN 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 9 SW DURAN 34.37N 105.51W
06/06/2017 E0.88 INCH TORRANCE NM NMDOT
DOT PLOWED HAIL ALONG HWY 54
&&
EVENT NUMBER ABQ1702018
50Special weather statement, Jun 6, 5:16 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 516 PM MDT TUE JUN 6 2017 NMZ535-536-062345- Roosevelt County-Curry County- 516 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROOSEVELT AND SOUTHWESTERN CURRY COUNTIES UNTIL 545 PM MDT... At 516 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 7 miles north of Melrose to 9 miles west of Oasis State Park. Movement was south at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Heavy rain will also be possible with these storms. Locations impacted include... Melrose, Floyd and Saint Vrain. && A severe thunderstorm watch remains in effect until 1000 PM MDT for east central New Mexico. LAT...LON 3459 10374 3410 10372 3417 10342 3470 10344 TIME...MOT...LOC 2316Z 357DEG 9KT 3453 10358 3425 10352 Guyer
Special weather statement, Jun 6, 5:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 521 PM MDT TUE JUN 6 2017 NMZ533-062345- Guadalupe County- 521 PM MDT TUE JUN 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GUADALUPE COUNTY UNTIL 545 PM MDT... At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Puerto De Luna, or 9 miles east of Santa Rosa, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of east central Guadalupe County. && A severe thunderstorm watch remains in effect until 1000 PM MDT for east central New Mexico. LAT...LON 3492 10464 3499 10448 3488 10429 3476 10454 TIME...MOT...LOC 2321Z 315DEG 12KT 3491 10451 Guyer
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jun 5, 6:30 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 6:42 PM MDT | Special Weather Statement | ABQ | Lincoln | 33 min |
| Jun 5, 7:15 PM MDT | Special Weather Statement | ABQ | De Baca | 30 min |
| Jun 5, 7:23 PM MDT | Special Weather Statement | ABQ | Roosevelt | 37 min |
| Jun 5, 7:49 PM MDT | Special Weather Statement | ABQ | Roosevelt | 26 min |
| Jun 5, 8:03 PM MDT | Special Weather Statement | ABQ | Chaves | 42 min |
| Jun 5, 8:16 PM MDT | Special Weather Statement | ABQ | Roosevelt | 44 min |
| Jun 5, 8:25 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 110 min |
| Jun 6, 11:48 AM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| Jun 6, 12:06 PM MDT | Special Weather Statement | ABQ | Los Alamos | 24 min |
| Jun 6, 12:44 PM MDT | Special Weather Statement | ABQ | Los Alamos | 31 min |
| Jun 6, 12:48 PM MDT | Severe Thunderstorm Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 27 min |
| Jun 6, 1:17 PM MDT | Special Weather Statement | ABQ | San Miguel | 28 min |
| Jun 6, 1:23 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel, Torrance | 52 min |
| Jun 6, 1:50 PM MDT | Special Weather Statement | ABQ | Colfax | 25 min |
| Jun 6, 1:59 PM MDT | Special Weather Statement | ABQ | Mora | 31 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 34 min |
| Jun 6, 2:11 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Torrance | 49 min |
| Jun 6, 2:17 PM MDT | Special Weather Statement | ABQ | Bernalillo | 43 min |
| Jun 6, 2:22 PM MDT | Special Weather Statement | ABQ | Torrance | 23 min |
| Jun 6, 2:24 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Sandoval | 21 min |
| Jun 6, 2:25 PM MDT | Special Weather Statement | ABQ | Mora | 35 min |
| Jun 6, 2:42 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 48 min |
| Jun 6, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 17 min |
| Jun 6, 3:04 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 116 min |
| Jun 6, 3:27 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 48 min |
| Jun 6, 3:29 PM MDT | Special Weather Statement | ABQ | San Miguel | 31 min |
| Jun 6, 3:41 PM MDT | Special Weather Statement | ABQ | Harding | 34 min |
| Jun 6, 3:48 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Jun 6, 3:52 PM MDT | Special Weather Statement | ABQ | Union | 38 min |
| Jun 6, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 47 min |
| Jun 6, 4:01 PM MDT | Areal Flood Advisory | ABQ | Torrance | 119 min |
| Jun 6, 4:02 PM MDT | Special Weather Statement | ABQ | Lincoln | 28 min |
| Jun 6, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 48 min |
| Jun 6, 4:47 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Quay, Union | 58 min |
| Jun 6, 4:54 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 51 min |
| Jun 6, 5:11 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 28 min |
| Jun 6, 5:16 PM MDT | Special Weather Statement | ABQ | Curry | 29 min |
| Jun 6, 5:49 PM MDT | Special Weather Statement | ABQ | Chaves | 26 min |
| Jun 6, 5:56 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 49 min |
Nearby
Special Weather Statements in New Mexico, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.